| Model Number |
Z315H |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/29/2022
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that a patient underwent a obgyn procedure on (b)(6) 2022 and suture was used.During the procedure, the suture was broken and cut from the needle during continuous suturing.The tip of the needle did not come out when the surgeon was suturing fat, so the surgeon was pulling it in the opposite direction and tried to reinsert the needle.As a result, the suture and the needle were cut off.It took about 10 to 15 minutes to search.There were no patient consequences reported.Additional information was requested.
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The lot/batch was not provided; therefore, a manufacturing record evaluation could not be performed.The following additional information was requested, but unavailable: please provide the lot number: no further information is available.Device return status: we regularly contact with sales rep about the device returning.No further information will be provided.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: were there any unexpected outcomes or complications as a result of the prolonged surgery time? what measures were taken to retrieve the broken piece(s)? did the suture pull off the needle or did the suture break? please clarify if there were any adverse patient consequences due to this event? if yes, please explain in detail.Was the needle located and removed? did the event occur on (b)(6) 2022? to date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 12/19/2022 additional information: d4, g1.The following additional information was received: lot number : unk : scmclx.The following additional information was requested, but unavailable: were there any unexpected outcomes or complications as a result of the prolonged surgery time? no further information is available.What measures were taken to retrieve the broken piece(s? no further information is available.Did the suture pull off the needle or did the suture break? when the product was observed in japan, it was found that the needle broke at the swadge part.Please clarify if there were any adverse patient consequences due to this event? if yes, please explain in detail.There was no adverse consequence to the patient.Was the needle located and removed? no further information is available.Did the event occur on 10/29/2022? when the event occurred is unknown.No further information will be provided.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 12/28/2022.Additional information was requested, the following was obtained: did the suture break per the event description (during a cesarean section, the suture broke during use).Or was the needle broken as in the response: (on november 15, the subcutaneous dermal layer was buried sutured.After passing the needle through, when the tip of the needle was pinched with forceps and pulled, the suture and needle were cut off.There were 2 complaint products from the same box.The surgeon asked to investigate the remaining same lots for reference.) the suture was detached from needle 2 events were mentioned.Is there another file to capture the 2nd event? or did this occur with this same patient with a 2nd suture? (b)(4).The following information was requested: according to the additional information received for (b)(4), pull off suture needle occurred.Please clarify which event occurred for (b)(4): breakage suture or pull off suture needle? this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint (b)(4).Date sent to the fda: 1/13/2023.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.H3 investigational summary: the product received for analysis was identified as product code z315h.Visual inspection and metallurgical analysis were performed on the returned product.A fracture was observed at the suture attachment of the needle.The needle was received in two pieces, only one of the mating fracture surfaces was examined for this evaluation.The needle was noted with marks that appears to be by surgical instrument.A scanning electron microscope was used to examine the fracture surfaces and surrounding area of the needle.The fracture surfaces were examined in multiple locations to determine the fracture mode.The evaluation of the sample revealed the fracture was composed of microvoid coalescence, which is evidence of a ductile fracture mode.Mechanical damage observed coincidental to the fracture provides additional evidence that the failure was induced by mechanical deformation leading to ductile overload.This was a ductile fracture.The evidence of this examination indicates that the breakage occurred at the attachment area of the needle during use due to tensile overload.There is no evidence of any material flaw or defect that would cause premature failure.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Additional information was requested, the following was obtained: "according to the additional information received for (b)(4), pull off suture needle occurred.Please clarify which event occurred for (b)(4): breakage suture or pull off suture needle?=>the suture was broken and cut from the needle.No further information will be provided." this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.